MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised.A size 6 left cemented cr femur, size 5 cemented baseplate, 5x9 cs insert, and 35mm patella (all triathlon) were revised.Rep can provide pictures, and confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following devices were also listed in this report: size 5 cemented baseplate; cat# unknown; lot# unknown.Size 6 left cemented cr femur; cat# unknown; lot# unknown.35mm patella; cat# unknown; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding infection involving an unknown insert was reported.The event was not confirmed.Method & results:  -device evaluation and results: material analysis, functional and dimensional inspections could not be performed as the device was not returned.A photograph was provided of the explanted device.There is evidence of bodily fluids on the insert and damage, most likely from the extraction of the device.-clinician review: no medical records were received for review with a clinical consultant.   -device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: all stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.  additional information including device return, pathology reports, operative reports, progress notes and x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
X3 TRIATHLON CS INSERT #5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key15903675
Report Number0002249697-2022-01758
Device Sequence Number5126418
Product Code MBH
UDI-Device Identifier07613327045871
UDI-Public07613327045871
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number5531-G-509
Device Catalogue Number5531G509
Device Lot NumberLHT664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight119 KG